MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71335754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a total hip replacement was performed on 2016 using r3/cpcs to treat neck of femur fracture in of a female patient born in (b)(6).It was reported that the patient had dislocated several times over the past 4 years.During the revision operation, surgeon noted that the femoral head was scratched, and appeared to be dislocating posterior, and that the femoral stem was slightly re-troverted.Surgeon noted that this was most likely the reason for the dislocation.During revision surgery, the femoral head, femoral stem, and cup liner were removed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to multiple dislocations.During the revision operation, surgeon noted that the femoral head was scratched, and appeared to be dislocating posteriorly, and that the femoral stem was slightly retroverted.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the event as a potential adverse event.A medical analysis noted that it was stated in the original complaint that the surgery was ¿performed by a training registrar¿.It is not clear if this surgeon feels that this could have been a procedural variance.Some potential causes of the reported event could include but are not limited to surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10209572
Report Number1020279-2020-02829
Device Sequence Number19359892
Product Code JDI
UDI-Device Identifier03596010598349
UDI-Public03596010598349
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number71335754
Device Catalogue Number71335754
Device Lot Number15HM06351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;